Capecitabine-Induced Subacute Cutaneous Lupus Erythematosus in a Patient with Systemic Lupus Erythematosus

Main Article Content

Alyx Rosen
Evan Darwin http://orcid.org/0000-0003-0610-193X
Jennifer N Choi

Keywords

capecitabine, systemic lupus erythematosus, drug-induced subacute cutaneous lupus erythematosus, subacute cutaneous lupus erythematosus

Abstract

Capecitabine is a fluoropyrimidine chemotherapy prodrug of 5-fluorouracil (5-FU) used in the treatment of metastatic breast and colorectal cancers. Drug-induced subacute cutaneous lupus erythematosus (DI-SCLE) is a rare side effect of capecitabine therapy, with eight cases previously reported. We report a case of DI-SCLE in a patient with a documented history of systemic lupus erythematosus (SLE). This is the second documented case of DI-SCLE in a patient with a past medical history of SLE, and provides evidence that there may be an increased risk of DI-SCLE in these patients. Further research should examine whether patients with SLE are at greater risk for this adverse event. 

References

References
1. Ko JH, Hsieh CI, Chou CY, Wang KH. Capecitabine-induced subacute cutaneous lupus erythematosus: report of a case with positive rechallenge test. The Journal of dermatology. 2013;40(11):939-940.

2. Kindem S, Llombart B, Requena C, et al. Subacute cutaneous lupus erythematosus after treatment with capecitabine. The Journal of dermatology. 2013;40(1):75-76.

3. Weger W, Kranke B, Gerger A, Salmhofer W, Aberer E. Occurrence of subacute cutaneous lupus erythematosus after treatment with fluorouracil and capecitabine. J Am Acad Dermatol. 2008;59(2 Suppl 1):S4-6.

4. Li Z, Jiang N, Xu Y. The concurrence of subacute cutaneous lupus erythematosus and hand-foot syndrome in a patient undergoing capecitabine chemotherapy. The Australasian journal of dermatology. 2016;57(1):e14-16.

5. Kim WI, Kim JM, Kim GW, et al. Subacute cutaneous lupus erythematosus induced by capecitabine: 5-FU was innocent. Journal of the European Academy of Dermatology and Venereology : JEADV. 2016;30(11):e163-e164.

6. Fongue J, Meunier B, Lardet D, et al. Capecitabine-induced subacute cutaneous lupus: a case report. Annales de dermatologie et de venereologie. 2014;141(10):593-597.

7. Fernandes NF, Rosenbach M, Elenitsas R, Kist JM. Subacute cutaneous lupus erythematosus associated with capecitabine monotherapy. Archives of dermatology. 2009;145(3):340-341.

8. Floristan U, Feltes RA, Sendagorta E, et al. Subacute cutaneous lupus erythematosus induced by capecitabine. Clinical and experimental dermatology. 2009;34(7):e328-329.

9. Marchetti MA, Noland MM, Dillon PM, Greer KE. Taxane associated subacute cutaneous lupus erythematosus. Dermatology online journal. 2013;19(8):19259.

10. Lebeau S, Tambe S, Sallam MA, et al. Docetaxel-induced relapse of subacute cutaneous lupus erythematosus and chilblain lupus. Journal der Deutschen Dermatologischen Gesellschaft : JDDG. 2013;11(9):871-874.

11. Novak GV, Marques M, Balbi V, et al. Anti-RO/SSA and anti-La/SSB antibodies: Association with mild lupus manifestations in 645 childhood-onset systemic lupus erythematosus. Autoimmunity reviews. 2017;16(2):132-135.

12. Adachi A, Nagai H, Horikawa T. Anti-SSA/Ro antibody as a risk factor for fluorouracil-induced drug eruptions showing acral erythema and discoid-lupus-erythematosus-like lesions. Dermatology (Basel, Switzerland). 2007;214(1):85-88.